MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30GA 1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30GA 1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user pressed the plunger after connecting the syringe to the needle and found a leak in the needle.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Additional Manufacturer Narrative
(b)(4) follow up it was reported there was a leak in the needle.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a needle assembly with no packaging blister or plastic shield.No other information could be obtained from the photo.A device history record review was completed for provided material number 305107, lot 3271795.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported there was a leak in the needle.To aid in the investigation, one sample with the plastic shield, but with no packaging blister, and one photo was provided for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.The sample was assembled to a syringe with saline solution.The solution expelled with a normal flow; no leakage was observed.The photo shows a needle assembly with no packaging blister or plastic shield.No other information could be obtained from the photo.A device history record review was completed for provided material number 305107, lot 3271795.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 30GA 1/2IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20732970
Report Number1911916-2024-00822
Device Sequence Number12838171
Product Code FMI
UDI-Device Identifier00382903051076
UDI-Public(01)00382903051076(11)230928(17)281130(10)3271795
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305107
Device Lot Number3271795
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer11/22/2024
12/19/2024
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date11/26/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown